This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking zoloft (100 mg daily) for the last year or so. Has helped to stabilize mood swings and levels me off from sinking into demotivation, sadness and general depression. However the Zoloft has created ejaculatory problems with me and I hate having to explain this to my wife, who of course blames herself and thinks she is not turning me on.
Anyway - a psychiatrist recommended celexa as a possible alternative - but my initial research indicates that there are sexual side effects with celexa. Are these side effects generally associated with ejaculation delays? I'm tellin' ya -- If I have to work any harder to orgasm - I am going to give my self cardiac arrest before I turn 35.
Please let me know if I should stay away from Celexa and what other medications would be appropriate to consider.
Celexa can have the same side effects. Ask your doctor about adding wellbutrin to the zoloft. It has worked well on many to stop this particular side effect. Start with one half a pill and go up to 75mg.
I am a registered pharmacist in New Hampshire and I may be able to offer a suggestion. Instead of the Celexa, you could try Wellbutrin (buproprion). It is marketed as an anti-depressant with fewer sexual side effects.
Wellbutrin has alot of side affects too, you can`t sleep with out a stong pill and that last for 1 to 2 weeks and you feel real weird. This is a medicatin that doctors proscribe to stop smoking sence the insurance companies cover this. I wouldn`t take this again. But I am trying to find out about Paxel, I have heard it works real well with migraine headaches and you will lose weigh. maybe if any one knows any thing please e- mail me. thanks ***@****
Brenda is quite right that bupropion does have its own set of side effects to deal with--this medication effects different people differently. She is also right that most insurances do not cover Zyban, but will cover Well. SR. While it is true that Wellbutrin SR (150 mg) is also marketed as Zyban (in fact the pills are identical looking only with different stamps on them), Wellbutrin does come in a 75 mg and 100 mg tablet (Zyban has only 1 strength-150mg). You can avoid many of the side-effects by slowly and properly increasing your dose over days to weeks.
Anyway, if you are interrested in reading the study which directly compares Zoloft (you'll see it as its chemical name 'sertraline') to Wellbutrin in the area of sexual side-effects, it is now available on the web at:
I should note in passing that your doctor may not go this route because Wellbutrin is not an SSRI, but a newer class(monocyclic aminoketone). Additionally there is a small risk of seizures associated with Wellbutrin.
Let me know if I can be of further assistance.
Hi my name is chris. I don't have sexual side affects but I have recently had a very strong panic atack / depression. I was put on celexa and I feel really weird every day since I have been on it and it is not a very good feeling. I have been on it for 6 days and I am tired of feeling very bad. Can anyone help me in some info that may help me? Please help if possible. Will it go away?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.